It has been 2 months since my total thyroidectomy. I have suffered hypoparathyriodism with hypocalcemia. I am always sick now. Also I have a feeling of something stuck in my throat and difficulty swallowing. I need to know what is causing the troat problem and when, if ever, I might get relief from the low blood calcium. I'm thinking that after 2 months, I should not be experiencing either of these problems. I know the cause of the low blood calcium, but not the throat problem and I dont know the prognosis for either of them. Please give me a realistic idea when, if ever I might expect either problem to go away.
It may take several months for the calcium to stabilize even w/ medications.
The difficulty swallowing may take 6-12 months to improve - it is likely some scar tissue "tethering" the esophagus or the muscles involved in surgery.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.